MAUDE Adverse Event Report: MEDTRONIC (COVIDIEN); COVIDIEN GAUZE IN LUMBAR PACK-LF

MEDTRONIC (COVIDIEN); COVIDIEN GAUZE IN LUMBAR PACK-LF
Catalog Number DYNJ27379M
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a microdiscectomy procedure, raytec fibers from the covidien gauze were found to have fallen into the surgical site.The method used to retrieve the raytec fibers from the surgical site was not identified by the reporting facility.No impact to the patient, the patient's stability, or the patient's plan of care was reported.No impact to the procedure was reported.No serious injury or follow-up care was reported.No sample was available to be returned for evaluation.No additional information was provided by the reporting facility.A third-party notification was sent to the manufacturer of the raytec gauze.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a microdiscectomy procedure, raytec fibers from the covidien gauze were found to have fallen into the surgical site.

Common Device Name
COVIDIEN GAUZE IN LUMBAR PACK-LF
Manufacturer (Section D)
MEDTRONIC (COVIDIEN)
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key8010849
Report Number1423395-2018-00056
Device Sequence Number13798620
Product Code OJH
UDI-Device Identifier10889942846436
UDI-Public10889942846436
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ27379M
Device Lot Number18FBV501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight93